Discussions By Condition: Medical Stories

atrial defibrillation

Posted In: Medical Stories 3 Replies
  • Posted By: Anonymous
  • July 6, 2007
  • 03:04 AM

i have been diagnosed with atrial defibrillation. i take the drugs cardizem and coumadin.once i started treatment,i felt great,but now i'm experiencing too many side effects.symptoms are worst in the morning,nausea,diziness,tiggling on my scalp. i have undergone two cardioversions,and i have a pacemaker and defibrillator.once i take the cardizem,i feel better from the atrial def,but i feel as if i have a lap band on my stomach.I had to stop the coumadin,because i was feeling worst when i took the two drugs. does anyone has this condition?or has experienced side effects of these drugs.to make matters worst,iam going through menopause.

Reply Flag this Discussion

3 Replies:

  • Hi, first I would suggest that you become familiar with the proper term for your condition. It's ATRIAL FIBRILLATION, not defibrillation. Hard to believe you have both a defibrillator and pacemaker and don't have the correct terminology for your syndrome.Anyway, please check with your doctor to make sure you really need to be on coumadin. I have AF also and coumadin has never been a part of my therapy. Also, you may be able to switch from Cardizem to something else. My entire experience with AF has been medication-swapping; things work for awhile then cease to work as well, and something else is tried. I am on Cardizem, Flecanide, Digoxin and Avapro at the moment. AF is tough. Good luck to you. Also, my cardiologist has told me for sure that menopause makes heart arrhythmias "worse before it gets better". Hang in there.Cicely1
    Anonymous 42789 Replies Flag this Response
  • Thank you for your answer Cicelyl.Is it the treatment that is called defibrillation? because i have seen the term on some studies.I was probably thinking about defibrillator. Makes sense. What are your symptoms? Mine are worst in the morning,and around six pm.However,i noticed when i first drink the cardizem i get palpitations,then around midday to 6pm iam okay.Then,i feel great the rest of the night.One of the side effects of cardizem is atrial fibrillation.I feel some of these medications make the condition worse.I started with a simple heart murmur,and now i have af.My story is a bit long,though.I have gone through a lot.Part of my illness were caused by the treatments i have received.My first pacemaker and defibrillator was contaminated,and they had to remove it.I had bacterial endocarditis. This is my second one.This was a total different experience,though.Very positive outcome. I felt great the first few weeks,and now iam back on af.
    Anonymous 42789 Replies Flag this Response
  • Oh my...it is funny to read this post. It sounds to me like at one period of time you were diagnosed with Endocarditis...bacteria in the heart valves due IV Drug use (primarily). You may have developed some of the other symptoms because of your drug history. Now I could be wrong but I have seen these cases before and your's...without you giving us the whole story...because as you said..."Your story is a long one".Anyway....I agree with the advice given...hang in there!!!
    Anonymous 42789 Replies
    • January 14, 2011
    • 08:24 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.